Economics at your fingertips  

Change-Point Estimation in the Multivariate Model Taking into Account the Dependence: Application to the Vegetative Development of Oilseed Rape

V. Brault (), C. Lévy-Leduc, A. Mathieu and A. Jullien
Additional contact information
V. Brault: CNRS, LJK
C. Lévy-Leduc: Université Paris-Saclay
A. Mathieu: Université Paris-Saclay
A. Jullien: Université Paris-Saclay

Journal of Agricultural, Biological and Environmental Statistics, 2018, vol. 23, issue 3, No 4, 374-389

Abstract: Abstract In this paper, we address the change-point estimation issue in multivariate observations which consist in functions having piecewise constant first derivatives corrupted by some additional noise. We propose to solve this problem by rewriting it as a variable selection issue in a sparse multivariate linear model. Moreover, the methodology that we propose takes into account the dependence that may exist within the multivariate observations. Then, the performance of our approach is assessed through some numerical experiments and compared to other alternative and classical methods. Finally, we apply our methodology to experimental data in order to study the vegetative development of oilseed rape. The evolution of the number of leaves of oilseed rape can be modeled as a function having piecewise constant first derivatives corrupted by some additional noise where the change-points correspond to key times in the plant phenology. Our novel estimation method increases the accuracy of the change-point estimation in comparison with classical approaches. Moreover, we show that the parameters of the covariance matrix depend on the level of competition between plants. Supplementary materials accompanying this paper appear online.

Keywords: Multivariate models; Change-point estimation; Variable selection; Dependence; Application to oilseed rape; Phyllochron (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Journal of Agricultural, Biological and Environmental Statistics is currently edited by Stephen Buckland

More articles in Journal of Agricultural, Biological and Environmental Statistics from Springer, The International Biometric Society, American Statistical Association
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-05-21
Handle: RePEc:spr:jagbes:v:23:y:2018:i:3:d:10.1007_s13253-018-0324-y